Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 39, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 9, 2008, 8:32 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2008, 8:32 AM EST (13:32 UTC)
- Expired
- Nov 9, 2008, 5:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS72 KKEY 091332 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 832 AM EST SUN NOV 9 2008 GMZ031>033-052>054-072>075-092130- /O.NEW.KKEY.SC.Y.0039.081109T1332Z-081109T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 832 AM EST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY... AND GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 2:25 AM EST, 6 hours 7 minutes earlier.
Area forecast discussion, Nov 9, 2:25 AM EST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 225 AM EST SUN NOV 9 2008 .DISCUSSION... .CURRENTLY... KBYX DETECTS NO PRECIPITATION ECHOES IN THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER LAND ARE NORTH NEAR 10 MPH. C-MAN WINDS...ON AVERAGE...ARE NORTH NEAR 15 KNOTS. TEMPERATURES ARE IN THE LOWER 70S. ONLY ABOUT FIVE DEGREES OF WARMING IS EXPECTED TODAY DUE TO GENTLE TO MODERATE NORTH SURFACE WINDS OVER WATER WITH TEMPERATURES IN THE MID TO UPPER 70S. .SHORT TERM (TODAY THROUGH VETERANS DAY)... A TROUGH OF LOW PRESSURE JUST NORTH OF LAKE OKEECHOBEE WILL SWING THROUGH THE FLORIDA KEYS EITHER LATE TODAY OR EARLY TONIGHT. THERE IS NO SYNOPTIC SCALE ASCENT OR LOW LEVEL CONVERGENCE AHEAD OF THIS TROUGH OF LOW PRESSURE. IN WAKE OF THE TROUGH OF LOW PRESSURE... HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL BUILD ACROSS THE FLORIDA PENINSULA TONIGHT AND MONDAY. MEANWHILE...HURRICANE PALOMA SHOULD WEAKEN TO A TROPICAL STORM NEAR THE NORTHEAST COAST OF CUBA TODAY. PALOMA SHOULD CONTINUE TO WEAKEN TONIGHT AND MONDAY... BECOMING A TROPICAL DEPRESSION OR REMNANT LOW PRESSURE AREA BY MONDAY AFTERNOON. HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL MOVE TOWARDS THE EAST COAST OF THE UNITED STATES MONDAY NIGHT AND TUESDAY. LACK OF LARGE SCALE LIFT WILL LIMIT POPS TO SLIGHT CHANCE CATEGORY TODAY THROUGH VETERANS DAY. .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... THE REMNANTS OF HURRICANE PALOMA...WHETHER IT BE A WEAK CLOSED CIRCULATION OR AN OPEN WAVE...COULD MOVE BACK TO THE NORTHWEST TUESDAY NIGHT THROUGH THURSDAY. THIS DISTURBANCE COULD PASS ACROSS SOUTH FLORIDA LATE THIS WEEK INTO EARLY THIS WEEKEND...OR IT COULD MOVE UP THE EAST COAST OF THE UNITED STATES LATE THIS WEEK INTO EARLY THIS WEEKEND. EVEN IF THE REMNANTS OF PALOMA DOES MOVE ACROSS SOUTH FLORIDA...IT SHOULD HAVE NO SIGNIFICANT EFFECT ON THE LOCAL WEATHER. THE LONG TERM PORTION OF THE ZONE FORECASTS FOR THE FLORIDA KEYS WILL BE BASED ON CLIMATOLOGY. && .MARINE... SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS WATERS TODAY DUE TO NORTH SURFACE WINDS OF 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ATLANTIC WATERS TONIGHT AND MONDAY. SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON GULF AND FLORIDA BAY WATERS TONIGHT AND MONDAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ATLANTIC WATERS MONDAY NIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED TUESDAY THROUGH AT LEAST THURSDAY. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED AT THE KEYW AND KMTH ISLAND TERMINALS. MID LEVEL CLOUDINESS BETWEEN 6 AND 10 KFT WILL GRADUALLY THIN OUT...AS DRIER AIR IS ADVECTED SOUTHWARD DOWN THE PENINSULA WITH THE APPROACH OF A WEAK COOL FRONT/TROUGH FROM SOUTH FLORIDA. A FEW PATCHES OF LOWER LEVEL CU AND STRATOCU ARE POSSIBLE...AND MAY OCCASIONALLY AFFECT THE ISLAND TERMINALS...STILL BASES OF THESE SHOULD REMAIN VFR (>3000 FT). SURFACE WINDS WILL BE FROM 360 TO 020 DEGREES BETWEEN 12 AND 14 KNOTS WITH GUSTS NEAR 20 KNOTS...RESULTING IN AN APPROX 90 DEGREE CROSSWIND AT THE ISLAND TERMINALS. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1889...4.52 INCHES OF RAINFALL WAS MEASURED IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON NOVEMBER 9TH...A RECORD WHICH STILL STANDS 119 YEARS LATER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 78 69 78 70 / 20 20 10 10 MARATHON 79 68 78 70 / 20 20 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS AVIATION/NOWCASTS....................FUTTERMAN VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 9, 6:00 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST SUN NOV 9 2008 FLZ076>078-GMZ031>033-052>054-072>075-101000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL WATERS TODAY. WINDS WILL BE FROM THE NORTHEAST BETWEEN 15 AND 20 KNOTS. SEAS IN THE ATLANTIC WATERS OUTSIDE THE REEF ARE EXPECTED TO BUILD TO BETWEEN 4 AND 6 FEET...BUT SEAS WILL BE HIGHER IN THE GULF STREAM. A SMALL CRAFT ADVISORY WILL LIKELY BE IN PLACE ACROSS THE ATLANTIC WATERS TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS IN EXCESS OF 20 KNOTS AND OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL REMAIN IN PLACE ACROSS THE ATLANTIC WATERS ON MONDAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF NEAR 20 KNOTS. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION ON FLORIDA BAY AND THE GULF WATERS ON MONDAY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION ACROSS THE ATLANTIC WATERS ON MONDAY NIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED VETERANS DAY THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.